Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Do Clarithromycin and Corkast M. lead to inflammation and pain in mouth and throat?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2007
Answered : 2214 Questions
Hi, I am 33 Female .I have been having throat infection for a couple of days and I started to have a fever of 102 day before yesterday. I consulted a doctor and he has given neomol injection and adviced to take Clarithromycin 250 and Corkast M. I took Clarithromycin on morning, evening and one on yesterday morning and one Corkast. I felt like my symptoms were getting bad after I took my first course itself. Unfortunately I didnt stop. But yesterday, I had some kind of allergy in all my mouth through throat. I had inflammation on my entire mouth and had severe pains in throat as well. I went to the doctor again yesterday and he gave me Decadran injection. Asked to stop the previous medicines and gave Fourts-B and Cepodem 200. My earlier symptoms has eased a bit. Today I am having running nose and occasionally dry cough. In the evening my eyes started to burn and also I am seeing some bumps(dont know the exact the swelling after mosquito bites) in my face. I am having a fever of 99.4. Please let me know if the later medications are correct or I need to stop them as well and do I need to consult again? Thanks, XXXX
Posted Thu, 27 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Satvinder Bakshi 42 minutes later
Brief Answer: no need to stop the later medicines! Detailed Answer: Hello! It is likely that you have developed an allergic reaction to the previous drugs and you MUST NOT take them anytime again in your life. Cepodem is a different class of drug and if you do not develop any new symptoms, i would recommend that you continue it. Forts B is a multi vitamin and can be taken. The allergic symptoms should subside in 2-3 days and if they dont , or they worsen, you must meet your doctor immediately You can also take Allegra tablet at night, this will take care of your running nose and the other allergic symptoms including the bumps! Please dont worry, you will be fine! Regards
Above answer was peer-reviewed by
Follow-up: Do Clarithromycin and Corkast M. lead to inflammation and pain in mouth and throat? 40 hours later
Dear Doctor, Thanks for your detailed response. The symptoms almost persisted yesterday and today. The bumps almost disappeared but eyes were burning and I have developed a high fever of up to 104 deg. Morning went to the hospital, the doctor advised for a blood test. The blood report has Salmonella Typhi O 1:160 dil positive and Typhi O 1:80 dil as positive. With the report I had been directed to another doctor. The doctor after examining my throat and the reports he said that, I had a very severe throat infection and I initially had a viral fever which was not treated with proper medication(may be the earlier medicine that caused the allergic reaction) and now it became a bacterial fever. I am having now almost 104 deg fever consistently. The doctor did not put any injections. He asked to take Tab.Augmentin 375mg, Tab.Solvin-Cold and Mit Lintus Codine Cough syrup. He told that the fever will persist for at least 2 days or to get the effect of medicines. He gave medicines for 5 days. I am not sure if the blood report said like a viral infection or typhoid. Can you please tell me whether the above diagnosis are correct and also can you please tell me what diet should I consume? I am feeling very exhausted, can I take Electrol or any other drinks? I am putting cold compress(wet piece of cloth) on my forehead. Can you please suggest anything other should I do? Could this be contagious? Is there anything can my other family members take to prevent this from spreading? To add up, I am having a 10 months baby. Actually, he had a viral fever a week back and was having temperatures up to 103 deg. I am not sure If I would have caught the infection from him? Regards, XXXX
Answered by Dr. Satvinder Bakshi 13 minutes later
Brief Answer: The medicines are correct! Detailed Answer: Hello ! Well i am very sorry to hear that the infection is worsening! , but still.. relax, you will be better soon! Augmentin is a good drug and will help fight the bacterial infection including typhoid fever! Although your thyphoid titre are raised, but this may be seen in carriers or acute viral infections also! From your high fever it is more likely to be a viral infection on which bacterial infection has been superadded! You can eat whatever you like , just avoid spicy and oily food, take lots and lots of fluids like juice, lime water, etc please avoid tea or coffee, milk is fine! The infection is contagious and you can spread it to your child, would recommend that you keep him separate for 2-3 days at least and meet a doctor immediately if he develops fever, rash or loose stools! Cold compresses are a good idea and you should continue that, also you can take tab paracetamol 650 mg 3 times a day, that will reduce the fever Try gargling with disprin dissolved in water, it will reduce the pain and swelling! Take care
Above answer was peer-reviewed by
Follow-up: Do Clarithromycin and Corkast M. lead to inflammation and pain in mouth and throat? 1 hour later
Dear Doctor, Thank you again for you detailed information and advice. Although I am not seeing any considerable improvement so far, I am seeing little improvement than yesterday. But only one that does not improve is the burning or the irritation in my eyes. The eyes are reddish and burns like anything. After I wipe my face with wet towel, I am feeling little bit better for some time. I am worried if it would affect the eye? Should I need to apply any drops for it? Thanks, XXXX
Answered by Dr. Satvinder Bakshi 10 minutes later
Brief Answer: no need for the eye drops! Detailed Answer: Hello! Dont will settle down in a day or two!! I dont think you should be putting any eye drops. only if you have blurring of vision or redness, then you must meet your ophthalmologist, otherwise just continue the allegra! it will bring down the symptoms! Give your medicines, some more time to act... and you will start feeling better! Thanks
Above answer was peer-reviewed by
Follow-up: Do Clarithromycin and Corkast M. lead to inflammation and pain in mouth and throat? 18 hours later
Dear Doctor, Thank you once again for your input. Still my symptoms persist. I may be asking several questions... I am exhausted so I am asking... Yesterday evening, I saw reddish rashes in my upper chest and a few on my face. I had a vomiting in the night. Today morning I am seeing lot of such rashes in my chest, face, hands and a few on my tummy too. High fever is still there and as well as the irritation on eyes persist. I would like to know, does the symptoms show that I am recovering or does it worsening? Also pls let me know if there is a need for me to get admitted? One more question, I was wiping my face as well as body with wet cloth to get little relief from fever. I would like to know if I could do so since there are rashes? Thanks, XXXX
Answered by Dr. Satvinder Bakshi 2 hours later
Brief Answer: please get admitted! Detailed Answer: Hello! I am very concerned for you now! Development of rashes is not good, and it shows that you are worsening! please meet your doctor immediately and get admitted, that is the best thing to do now! I am not trying to scare you. just telling you that this may be a bit more severe infection or allergic reaction and it is better if you are under the supervision of a medical practitioner Wiping with wet cloth will not cause the rashes! Please meet your doctor as soon as possible Thanks
Above answer was peer-reviewed by
Follow-up: Do Clarithromycin and Corkast M. lead to inflammation and pain in mouth and throat? 5 hours later
Dear doctor, Thanks for your advices. I have admitted her. they have put tamin and drips. the fever has come down to 100. rashes are still.there. the doctor told it could be measles. she started her fever on last Saturday. could it be possible? he asked to continue the medicine and told it would be ok in 2 days. pls let me know what kind of diet to take? can I take as you have already told? my question. is the blood report ok enough to conclude that measles? regards, XXXX
Answered by Dr. Satvinder Bakshi 34 minutes later
Brief Answer: take noraml diet! Detailed Answer: Hello! Well, I am happy that you have got her admitted! hope she will get well soon!! Measles is a clinical diagnosis and you don't need any blood investigations to confirm it!! She is having fever with rash and measles can definitely be a close diagnosis, although I will have to examine her before confirming it. If your doctor has told that it is measles, then I think you should go with his diagnosis!! She can take normal diet, just avoid spicy , oily and fried foods! Get well soon! Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor